Alert archive / Pennsylvania / Flash Flood Warnings in 2000

Flash Flood Warning 17, NWS Binghamton, NY

June 25, 2000Bradford County, Susquehanna County, Pennsylvania

NWS Binghamton, NY issued this flash flood warning at Jun 25, 2000, 11:25 PM EDT for Bradford County, Susquehanna County, Pennsylvania. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.

The area

The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.

The facts

Issued
Jun 25, 2000, 11:25 PM EDT (03:25 UTC)
Expired
Jun 26, 2000, 2:30 AM EDT
In force
3 hr
Issued by
NWS Binghamton, NY
Area
Whole counties; the outline is the Mesonet’s reconstruction

Counties Bradford County, PA, Susquehanna County, PA

The radar

The Binghamton radar (KBGM), 54 km from the middle of the area, began a volume at 03:29 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Buffalo Intl Airport, NY (KBUF), launched 00:00Z, 3.4 hours before the alert went out and 231 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Buffalo Intl Airport, NY at 00:00Z on 2000-06-26Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 72 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Buffalo Intl Airport, NY at 00:00Z on 2000-06-26The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 53 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
72 J/kg
Mixed-layer CIN
-152 J/kg
Mixed-layer LCL
954 m above ground
0-6 km bulk shear
13 kt
0-1 km storm-relative helicity
53 m²/s²
0-3 km storm-relative helicity
34 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS51 KBGM 260329
FFWBGM
PAC015-115-260630-

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE BINGHAMTON NY
1125 PM EDT SUN JUN 25 2000

THE NATIONAL WEATHER SERVICE IN BINGHAMTON HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  SOUTHERN SUSQUEHANNA COUNTY IN NORTHEAST PENNSYLVANIA.
  SOUTHERN BRADFORD COUNTY IN NORTHEAST PENNSYLVANIA.

* UNTIL 230 AM EDT.

* AT 1124 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED  
A CLUSTER OF THUNDERSTORMS WITH VERY HEAVY RAINFALL TRAINING ACROSS 
SOUTHERN BRADFORD AND SUSQUEHANNA COUNTIES. DOPPLER RADAR HAS 
ESTIMATED RAINFALL AMOUNTS OF 2 TO 3 INCHES ACROSS THESE AREAS SINCE 
LATE SUNDAY AFTERNOON.  

SLOW MOVING THUNDERSTORMS ARE PRODUCING TORRENTIAL RAINFALL IN THE 
WARNED AREA. RUNOFF FROM THIS EXCESSIVE RAINFALL WILL CAUSE FLASH 
FLOODING.

SMALL CREEKS AND STREAMS WILL RAPIDLY FLOOD...POSSIBLY WASHING OUT
ROADS AND FLOODING NEARBY LOW AREAS.
v
BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODS AND FLASH FLOODS.

LAT...LON 4189 7679 4161 7681 4169 7564 4190 7566

$$

MJ/RRM

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Binghamton, NY wrote its last area forecast discussion before this flash flood warning went out at Jun 25, 9:45 PM EDT, 1 hour 40 minutes earlier.

Area forecast discussion, Jun 25, 9:45 PM EDT, 1 hour 40 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BINGHAMTON NY
945 PM EDT SUN JUN 25 2000

CONVECTION CONTINUES ACROSS SRN/ERN AREAS BUT ACTIVITY CONTINUES TO
DECREASE IN INTENSITY AND COVERAGE. AS SFC TROF CONTINUES TO WASH
OUT AND SHORT WAVE TROF MOVES EAST THIS TREND WILL CONTINUE. ONLY
AREA OF CONCERN NEXT COUPLE OF HOURS IS TRAINING CELLS OVR NORTHERN
TIER OF PA. WILL KEEP SHRA/TSRA IN SE ZONES THROUGH MIDNIGHT.

REST OF FA PC/MC NORTH AND WEST. WITH DEWPOINTS REMAINING HIGH BEHIND
TROF WILL MENTION AREAS OF FOG IN MOST ZONES. NO OTHER CHANGES.

.BGM...NONE.

RRM

In the hours before

Special weather statement, Jun 25, 6:05 PM EDT, 5 hours 20 minutes before
NYZ036-037-044>046-055>057-252239-

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BINGHAMTON NY
605 PM EDT SUN JUN 25 2000

...THE TORNADO WATCH FOR CENTRAL NEW YORK HAS EXPIRED...

THE LINE OF THUNDERSTORMS HAS MOVED EAST OF THE REGION. SCATTERED
EVENING SHOWERS AND THUNDERSTORMS ARE STILL POSSIBLE BUT THE THREAT
OF SEVERE WEATHER HAS ENDED. THEREFORE THE TORNADO WATCH HAS BEEN
ALLOWED TO EXPIRE.

BRADY
Special weather statement, Jun 25, 7:27 PM EDT, 3 hours 58 minutes before
NYZ062-PAZ038>040-043-044-047-048-260000-

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BINGHAMTON NY
727 PM EDT SUN JUN 25 2000

...THE SEVERE THUNDERSTORM WATCH FOR NORTHEAST PENNSYLVANIA
AND SULLIVAN COUNTY HAS BEEN CANCELED...

THE LINE OF THUNDERSTORMS HAS MOVED EAST OF THE REGION.
SCATTERED SHOWERS AND THUNDERSTORMS WILL CONTINUE THROUGH
THE EVENING BUT THE THREAT OF SEVERE WEATHER HAS ENDED.

MUNDSCHENK

Nearby

Flash Flood Warnings in Pennsylvania, 2000Every flash flood warning in 2000

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.